Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 15, 2017, 6:59 PM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 15, 2017, 8:22 PM EDT
- In force
- 83 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 19 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WUUS51 KCTP 152259
SVRCTP
PAC027-035-160100-
/O.NEW.KCTP.SV.W.0063.170615T2259Z-170616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
659 PM EDT THU JUN 15 2017
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Centre County in central Pennsylvania...
Clinton County in north central Pennsylvania...
* Until 900 PM EDT
* At 658 PM EDT, severe thunderstorms were located along a line
extending from near Wharton to 6 miles north of Lecontes Mills to
near Houtzdale, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
State College, Bellefonte, Lock Haven, Monument, Glen Union,
Flemington, Pine Grove Mills, Houserville, McElhattan and Millheim.
For those driving on Interstate 80, this includes areas between the
Kylertown and Mile Run exits, specifically from mile markers 139 to
193.
This includes Interstate 99 from mile markers 56 to 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 7754 4107 7716 4104 7715 4085 7736
4072 7771 4074 7782 4073 7787 4075 7837
4092 7821 4095 7816 4096 7817 4094 7812
4096 7808 4104 7806 4112 7811 4115 7804
4121 7810 4137 7799 4148 7797 4148 7760
TIME...MOT...LOC 2258Z 253DEG 27KT 4152 7812 4118 7830 4077 7840
HAIL...<.75IN
WIND...60MPH
$$
La Corte1 follow-up statement
098
WWUS51 KCTP 160022
SVSCTP
Severe Weather Statement
National Weather Service State College PA
822 PM EDT THU JUN 15 2017
PAC027-035-160032-
/O.CAN.KCTP.SV.W.0063.000000T0000Z-170616T0100Z/
Centre PA-Clinton PA-
822 PM EDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRE AND CLINTON COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
LAT...LON 4137 7754 4107 7716 4104 7715 4085 7736
4072 7771 4074 7782 4073 7787 4075 7837
4092 7821 4095 7816 4096 7817 4094 7812
4096 7808 4104 7806 4112 7811 4115 7804
4121 7810 4137 7799 4148 7797 4148 7760
TIME...MOT...LOC 0020Z 253DEG 27KT 4169 7735 4135 7754 4095 7764
$$
La CorteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:48 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 3:48 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service State College PA 348 PM EDT Thu Jun 15 2017 .SYNOPSIS... A front stalled over southwestern PA will lift to the northeast as a warm front today and Friday. This will keep the mention of showers and thunderstorms in the forecast into the weekend. Heavy rain is possible later today and tonight. A cold front will push through early next week and lower the humidity and temperatures for the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms firing off the Allegheny ridges are being aided by convergence along a warm front across the region and lift from approaching short wave aloft. Convection will continue into the evening hours with the overall area expected to shift southeast while most individual cells move generally to the northeast. A second ling of storms is also developing farther west in Eastern Ohio which is expected to progress into Relatively slow moving storms within an area of high sfc moisture will present a threat for heavy rain into the evening hours. Earlier outlook from WPC for MRGL risk of rainfall exceeding FFG over the western half of the area today and tonight, has been upgraded to a SLGT risk across parts of northcentral PA. While most flash flood guidance is better than 2"/3 hrs in the west and more than 3"/3hrs in the central mountains and even higher in the east, with western part of CWA with the moisture axis, have issued a Flash Flood Watch through the evening hours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Showers/storms are more than likely tonight for most of the area. The SE may continue to stay dry all night. The threat for heavy rain is greatest tonight when the deep moisture plume gets farther into the area. Thus far, it has remained to our west. The 1.5+" PWATs will be in place and there will be a period of time this evening and early tonight when the relative inflow of moisture will match/balance the storm motion. This can lead to heavy rainers. But, with no specific locations primed with very wet soil, still some time to go, and some uncertainty of where heavy rain is most likely, no flash flood watch will be issued on this shift. The day shift will have a better look at it as the meso models/CAMs begin to reach into that time frame. At this point, the NAM drops point amounts of 2+" QPF in the W and NC mtns. The GFS is lower and more washed out on the QPF amounts. Will hold basin-average QPF to around an inch total in the west and NC mtns. Will continue to mention heavy rain in the wx grids. The most potent trough aloft will be off to the east by sunrise, and forcing wanes. But, lingering boundaries could be foci for SHRA/TSRA on Fri. The LI's don't get negative in the northeast on Fri per the NAM and GFS, but dewpoints still high in the east and south, and the CAPE is again progged to be above 1000joules. Will continue to mention thunder with the entire area in general thunder on the SPC Day2 prog. Expect temps to be a little warmer on Friday in the west where it may dry out in the afternoon. The sparse coverage of showers/storms on Friday should preclude any further worries of flooding. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Model and ensemble guidance remain in good agreement on the development of a modestly strong mid/upper level trough over the Great Lakes by Monday, with multiple waves progressing around the base of the trough and ejecting northeast into Canada. The most likely period for showers and thunderstorms (Sun-Mon) will focus along the associated surface cold front which is progged to slowly push southeast and reach the Mid Atlantic coast by 20/12z. Precipitation will be focused mainly to the west of the Appalachians on Sunday before shifting east on Monday. Temperatures are fcst to trend above average over the weekend with max readings in the mid 80s to low 90s on Sunday. Max heat index is projected to reach the mid/upper 90s across portions of the mid- lower Susquehanna Valley. Unlike the recent heat episode, the duration of hot temperatures will be shorter and last 2 days at most (limited area-SEPA). Lower humidity and near average temperatures are likely following the cold frontal passage into the middle part of next week. Another shortwave is fcst to rotate through the trough around midweek before the upper level pattern turns more zonal by the end of next week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Scattered showers/storms will affect the western and central TAF sites through the afternoon and early evening hours and possibly eastern TAF sits by later this evening. Deteriorating cigs appear likely tonight, as moist southeast flow, rainfall from earlier today, and residual showers affect the region. Latest SREF guidance support widespread MVFR cigs by late evening and IFR cigs possible early Friday morning. .OUTLOOK... Fri...Low cigs, showers/tstorms possible, mainly in the AM. Sat...AM fog possible. Sun...Patchy AM fog poss east. PM tsra impacts poss west. Mon and Tue...Tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight EDT tonight for PAZ004>006- 010>012-017-018-024-025-033-034. && SYNOPSIS...Gartner NEAR TERM...Gartner SHORT TERM...Dangelo/Gartner LONG TERM...Steinbugl AVIATION...Gartner
Hazardous weather outlook, Jun 15, 12:34 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service State College PA 1234 PM EDT Thu Jun 15 2017 PAZ004>006-010>012-017-018-024-025-033-034-161645- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Blair-Somerset-Bedford- 1234 PM EDT Thu Jun 15 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-026>028-035>037-041-045-046-049-050-161645- Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- 1234 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms with heavy rain and gusty winds are possible during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-051>053-056>059-063>066-161645- Sullivan-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1234 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 15, 6:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 1 SSE HOME CAMP 41.10N 78.64W
06/15/2017 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN ALONG HOME CAMP ROAD IN UNION
TOWNSHIP.
&&
EVENT NUMBER CTP1701206
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:50 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 6 more | 14 hr |
| Jun 15, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 88 min |
| Jun 15, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 78 min |
| Jun 15, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 67 min |
| Jun 15, 6:38 PM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Jun 15, 6:48 PM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jun 15, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 86 min |
| Jun 15, 7:38 PM EDT | Special Weather Statement | CTP | Tioga | 67 min |
| Jun 15, 7:40 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria | 2 hr |
| Jun 15, 7:57 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.